Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Newport/Morehead City, NC

August 6, 2011Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 6, 2011, 8:13 PM EDT for Hyde County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 8:13 PM EDT (00:13 UTC)
Expired
Aug 6, 2011, 9:15 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC

County Hyde County, NC

The radar

The Morehead City radar (KMHX), 100 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2618 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2618 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS82 KMHX 070013
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT SAT AUG 6 2011

NCZ046-081-070115-
MAINLAND HYDE-TYRRELL-
813 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 915 PM EDT...

AT 813 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER 
SWINDELL FORK...OR JUST NORTH OF SWANQUARTER...MOVING NORTHEAST AT 
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HYDELAND...CENTER OF 
LAKE MATTAMUSKEET...FAIRFIELD.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3554 7593 3535 7631 3538 7633 3538 7635
      3548 7645 3575 7614
TIME...MOT...LOC 0013Z 231DEG 8KT 3547 7629

$$

5

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:49 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 6, 7:49 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
749 PM EDT SAT AUG 6 2011

.SYNOPSIS...
A FRONT OVER THE AREA WILL LIFT NORTH THROUGH TONIGHT. A WEAK COLD
FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND MOVE THROUGH THE
REGION SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH
THE AREA MONDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY. LATE
IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH WITH A FRONT
STALLED SOUTH OF THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 0745 PM SATURDAY...SEVERAL AREAS OF CONVECTION ONGOING AS OF
EARLY THIS EVENING. ONE AREA LOCATED ACROSS DUPLIN/ONLSOW COUNTY
PRODUCING VERY HEAVY RAIN AND FLOODING. THIS AREA OF CONVECTION
LIKELY ASSOCIATED WITH WARM FRONT SLOWLY LIFTING NORTH AND EAST
ACROSS S/E NC. SPC MESO ANALYSIS INDICATING TOUNGUE OF 2000+ J/KG
SFC CAPES IN THIS AREA...WITH 925 MB MOISTURE AXIS STRETCHED W-E
ACROSS E NC. RUC 13 INDICATING SMALL BUT POTENT SHORT WAVE
PROPAGATING EAST THROUGH E NC HELPING PROVIDE DYNAMICS TO KEEP THE
STORMS ONGOING. SHOULD SEE ACTIVITY DECREASE BY MID EVENING AS
LOSS OF INSOLATION OCCURS AND SHORT WAVE MOVES OFFSHORE. FOG WILL
DEVELOP BY LATE THIS EVENING...SO UPDATED GRIDS TO ACCOUNT FOR FOG
FORMATION...ESP AREAS THAT RECEIVED HEAVY RAIN.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 330 PM SATURDAY...A WEAK SHORTWAVE TROUGH MOVES OFF THE
COAST EARLY SUN WITH THE INLAND TROUGH MOVING INTO THE COASTAL
PLAINS SUNDAY ALONG WITH ANOTHER A WEAK MID LEVEL DISTURBANCE. THIS
WILL RESULT IN SCATTERED CONVECTION MAINLY IN THE AFTERNOON DURING
MAX HEATING. TEMPS INLAND WILL RISE INTO THE LOWER AND MID 90S
WITH DEWPOINTS IN THE MID 70S RESULTING IN HEAT INDEX VALUES
BETWEEN 105 AND 109 FOR ALL AREAS BUT THE OBX. WILL ISSUE A HEAT
ADVISORY FROM 11 AM UNTIL 8 PM SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...WEAK FRONTAL BOUNDARY SHOULD PUSH OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT WITH WEAK WESTERLY ZONAL FLOW AT
THE SURFACE AND ALOFT TO SETUP BEHIND THE FRONT MONDAY. EXPECT THE
AREAL TEMPS TO CLIMB TO THE MIDDLE TO UPPER 90S WITH WEAK
DOWNSLOPING WINDS AND INCREASING LOW LEVEL THICKNESSES. MOIST
SURFACE SOUTHERLY RETURN FLOW WILL RESULT IN HEAT INDEX VALUES ABOVE
105 FOR INLAND AND COAST LOCATIONS EXCEPT FOR THE OUTER BANKS. A
HEAT ADVISORY IS LIKELY FOR MONDAY.

A WEAK BOUNDARY WILL REMAIN SOUTH OF THE AREA ON TUESDAY WITH A COLD
FRONT SLOWLY APPROACHING FROM THE NORTHWEST BY TUESDAY MORNING.
BACKED OFF POPS OVERNIGHT MONDAY INTO EARLY TUESDAY GIVEN LACK OF
MOISTURE...BUT MAINTAINED SLIGHT CHANCE POPS TUESDAY AFTERNOON WITH
WEAK SHORTWAVE IN VICINITY. THE FRONT WILL CROSS EASTERN NORTH
CAROLINA TUESDAY NIGHT...THEN PUSH OFFSHORE BY WEDNESDAY. THE ECMWF
KEEPS THE FRONT CLOSER TO THE COAST THURSDAY THROUGH SATURDAY WHILE
THE GFS DEPICTS A GENERALLY DRY ENVIRONMENT THURSDAY THROUGH FRIDAY.
MODELS AGREE ON WEAK UPPER LEVEL TROUGH SETTING UP ACROSS THE
EASTERN HALF OF THE U.S. WEDNESDAY THROUGH THE WEEKEND. TRENDED
CLOSER TO THE ECMWF GIVEN CLIMATOLOGICALLY FAVORABLE SOUTHERLY
FLOW...INTENSE DAYTIME HEATING...AND WEAK BOUNDARY NEAR OR JUST
SOUTH OF THE AREA. CONVECTION WILL BE SCATTERED WITH ONLY SLIGHT
CHANCE POPS MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL FOR THE EXTENDED WITH HIGHS IN THE LOW TO MID
90S AND LOWS IN THE MID TO UPPER 70S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 745 PM SATURDAY...TRICKY AVIATION FCST THROUGH THE PERIOD...
AS AREAS OF CONVECTION ARE ONGOING EARLY THIS EVENING. CIGS/VSBYS
IN THE MVFR/IFR RANGE WHERE RAIN IS OCCURING. WILL LIKELY SEE
VSBYS PLUMMET TO IFR OR BELOW FOR KOAJ AS THIS AREA RECEIVED VERY
HEAVY RAIN THIS AFTERNOON/EARLY EVENING. KEWN RECEIVED NEARLY 0.5
IN OF RAIN SO DEPENDING HOW QUICKLY OR IF SKIES SCT OVERNIGHT...
COULD SEE SOME FOG DEVELOP HERE TOO. OTW...EXPECT MAINLY MVFR BR
DEVELOP OVERNIGHT FOR REMAINING TAF SITES. ADDITIONAL...ALBEIT
WEAKER...SHORT WAVE ENERGY EXPECTED TO MOVE THROUGH E NC ON SUN.
IN COMBO WITH DEVELOPING SEA BREEZE BY LATE MORNING... SCT
CONVECTION WILL DEVELOP ONCE AGAIN...MAINLY AFFECTING KOAJ AND
KEWN. HAVE INCLUDED CB WORDING FOR THESE SITES AFT AROUND 14Z.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE
LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCATTERED
CONVECTION EXPECTED TUESDAY THROUGH THE EXTENDED. S/SWLY FLOW
EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING AND AGAIN TUE
NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE INTO ERN NC
BEFORE DISSIPATING.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...MODERATE S/SW FLOW EXPECTED TONIGHT AND
SUNDAY AHEAD OF APPROACHING FRONTAL BNDR WITH WINDS IN THE 15-20
KT RANGE LATE TONIGHT CONTINUING SUNDAY. ALSO... SWELL ASSOCD
WITH FORMER TS EMILY MAY IMPACT THE COASTAL WATERS TNGT INTO
SUNDAY. WILL ISSUE SMALL CRAFT ADVISORY THINKING 6 FT SEAS WILL
BEGIN MID MORNING SUNDAY ACROSS SOUTHERN AND CENTRAL COASTAL WATERS.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...WITH THE REMNANTS OF TROPICAL STORM EMILY
EXPECTED TO PASS WELL OFFSHORE SUNDAY THROUGH SUNDAY NIGHT...EXPECT
SMALL CRAFT CONDITIONS IN SEAS NEAR 6 FT. THROUGH AT LEAST MID
MORNING MONDAY. WAVEWATCH III AND SWAN BOTH AGREE ON SEAS UP TO
6-7 FT SUNDAY AND SUNDAY NIGHT. SCAS ARE CONTINUED THROUGH 12Z
MONDAY BUT MAY NEED TO BE EXTENDED SLIGHTLY LONGER IF EMILY
REGENERATES TO A TROPICAL SYSTEM AND SENDS LARGER SWELLS OUR
DIRECTION.

THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE
SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD
INTO THE GULF OF MEXICO WHILE SEVERAL WEAK SURFACE FRONTS/TROUGHS OF
LOW PRESSURE APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED
LATE MONDAY NIGHT AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY
TUE...BUT WINDS QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER
WEAKER FRONT APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED
TO PUSH INTO THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND.
OTHERWISE WINDS GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO
BE 3-5 FT MON NIGHT INTO TUESDAY MORNING...THEN GENERALLY 4 FT OR
LESS TUESDAY AFTERNOON THROUGH THE EXTENDED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR NCZ029-044>047-
     079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT MONDAY FOR
     AMZ152-154-156-158.

&&

SYNOPSIS...JAC/BTC
NEAR TERM...TL
SHORT TERM...JAC
LONG TERM...DAG
AVIATION...TL/DAG
MARINE...JAC/DAG
Hazardous weather outlook, Aug 6, 11:12 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT SAT AUG 6 2011

NCZ029-044>047-079>081-090>094-071315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1112 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-104-071315-
CARTERET-ONSLOW-OUTER BANKS HYDE-
1112 AM EDT SAT AUG 6 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-071315-
OUTER BANKS DARE-
1112 AM EDT SAT AUG 6 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS
EVENING SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 6:44 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT SAT AUG 6 2011

NCZ098-062330-
ONSLOW-
644 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS ONSLOW COUNTY
THROUGH 730 PM EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CATHERINE LAKE...OR ABOUT 7 MILES SOUTHWEST OF HALF MOON...MOVING
NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALF
MOON...RICHLANDS...CATHERINE LAKE...JACKSONVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL WITH FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3474 7768 3492 7765 3494 7766 3498 7760
      3497 7750 3493 7740 3477 7728 3466 7764
TIME...MOT...LOC 2242Z 242DEG 6KT 3479 7757

TL
Special weather statement, Aug 6, 6:52 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT SAT AUG 6 2011

NCZ090-062330-
DUPLIN-
652 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE VERY SLOWLY ACROSS DUPLIN COUNTY
THROUGH 730 PM EDT...

AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GREENEVERS...OR ABOUT 11 MILES NORTH OF WALLACE...MOVING VERY SLOWLY
EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BEULAVILLE...MAGNOLIA...LYMAN...KENANSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3488 7816 3490 7815 3493 7816 3499 7815
      3504 7775 3502 7775 3499 7769 3497 7767
      3478 7769 3481 7817
TIME...MOT...LOC 2251Z 262DEG 5KT 3489 7793

TL
Local storm report, Aug 6, 7:21 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
721 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLOOD            JACKSONVILLE            34.76N  77.40W
08/06/2011                   ONSLOW             NC   TRAINED SPOTTER

            OVER A FOOT OF WATER OVER MULTIPLE ROADWAYS NEAR THE
            INTERSECTION OF GUM BRANCH ROAD AND RAMSEY DRIVE.

&&

EVENT NUMBER MHX1100361

JSCHULZ
Special weather statement, Aug 6, 7:21 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
721 PM EDT SAT AUG 6 2011

NCZ046-081-070015-
MAINLAND HYDE-TYRRELL-
721 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 815 PM EDT...

AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSE BAY...OR ABOUT 6 MILES NORTHWEST OF SWANQUARTER...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SWINDELL
FORK...FAIRFIELD...LAKE MATTAMUSKEET.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3538 7633 3538 7635 3537 7635 3536 7639
      3537 7640 3537 7638 3540 7640 3542 7639
      3542 7641 3541 7643 3551 7651 3575 7615
      3552 7597
TIME...MOT...LOC 2321Z 237DEG 9KT 3548 7635

5
Local storm report, Aug 6, 7:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FLOOD            MAGNOLIA                34.90N  78.06W
08/06/2011                   DUPLIN             NC   LAW ENFORCEMENT

            STRANDED VEHICLE IN 2 TO 3 FEET OF WATER OVER HWY 117.

&&

EVENT NUMBER MHX1100362

JSCHULZ
Special weather statement, Aug 6, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT SAT AUG 6 2011

NCZ046-081-070115-
MAINLAND HYDE-TYRRELL-
813 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 915 PM EDT...

AT 813 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SWINDELL FORK...OR JUST NORTH OF SWANQUARTER...MOVING NORTHEAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HYDELAND...CENTER OF
LAKE MATTAMUSKEET...FAIRFIELD.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3554 7593 3535 7631 3538 7633 3538 7635
      3548 7645 3575 7614
TIME...MOT...LOC 0013Z 231DEG 8KT 3547 7629

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTAreal Flood AdvisoryMHXDuplin, Onslow90 min
Aug 6, 8:20 PM EDTTornado WarningMHXHyde40 min
Aug 6, 9:00 PM EDTSpecial Weather StatementMHXHyde, Tyrrell60 min
Aug 7, 3:28 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more29 hr

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.